Hail, Fannin
- When
- August 23, 2:36 PM CST
- Where
- Fannin County, 2 mi W of Honey Grove
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.583, -95.950
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 23, 11:40 AM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1240 PM CDT WED AUG 23 2006 .1240 PM CDT AVIATION UPDATE... CUMULUS CLOUDS ARE DEVELOPING...AND HAVE BEEN INCLUDED IN THE NEW TAFS. THE STRONGEST INSTABILITIES...WEAKEST CAP...AND THE STRONGEST MOISTURE CONVERGENCE RESIDE IN THE NORTHEASTERN PORTIONS OF NORTH TEXAS. MOREOVER...A WEAK SHORT WAVE TROUGH IS ROUNDING THE UPPER RIDGE...AND MOVING SOUTHWARD INTO EAST TEXAS. THUS...WE THINK THAT INITIAL THUNDERSTORM ACTIVITY WILL FORM EAST OF INTERSTATE 35...AND NORTH OF I-20. A FEW STORM WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURSTS. OTHER MORE ISOLATED STORMS WILL FORM FURTHER WEST AND NORTH LATER IN THE AFTERNOON AND EARLY EVENING...AS OUTFLOW BOUNDARIES ARE ACTIVATED AFTER INITIAL CONVECTIVE OVERTURNING. SIMILAR TO LAST NIGHT...SUNSET WILL BRING A QUICK DEMISE TO TODAYS PULSE STORMS. #26 && .UPDATE... THE CURRENT FIRST PERIOD FORECAST IS IN GOOD SHAPE THIS MORNING... WITH ONLY MINOR CHANGES PLANNED FOR THIS UPDATE. REGIONAL SURFACE OBS AND LAPS MESOANALYSIS DATA IMPLY THAT THE STRONGEST LOW-LEVEL MOISTURE CONVERGENCE IS CURRENTLY LOCATED ALONG TWO BOUNDARIES DRAPED ACROSS THE NORTHEASTERN HALF OF THE CWA...WITH ELEVATED CONVECTION ALREADY OCCURRING ALONG AN AXIS OF 850 MB CONVERGENCE ACROSS SOUTHERN OKLAHOMA. SURFACE-BASED CONVECTION WILL LIKELY DEVELOP IN VERY MOIST AIRMASS ALONG THESE BOUNDARIES...AS CONVECTIVE TEMPERATURES ARE ATTAINED BETWEEN 23/18-21Z. ONCE AGAIN...EXPECT VERY SLOW STORM MOTIONS TODAY...AND WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 2-2.5 INCHES LOCALLY HEAVY RAINFALL WORDING IS VERY APPROPRIATE. DAMAGING WET MICROBURSTS WILL ALSO BE POSSIBLE WITH THE STRONGEST REFLECTIVITY CORES...BUT SHOULD BE ISOLATED ENOUGH TO PRECLUDE A MENTION IN THE FORECAST AT THIS TIME. CURRENT POPS FORECAST LOOKS TO BE ON TRACK...WITH GREATEST COVERAGE EXPECTED ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA...BUT WILL ADJUST QPF VALUES TO REFLECT HIGHER PRECIPITATION TOTALS EXPECTED. OTHERWISE...WILL INCREASE MAXIMUM TEMPERATURES BY 1-3 DEGREES ACROSS ALL BUT THE NORTHEAST ZONES...BASED ON CURRENT TEMPERATURE TRENDS. MINOR ADJUSTMENTS WILL ALSO BE MADE TO CLOUD COVER...WIND...AND DEWPOINT GRIDS. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. 65/DD && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THIS FORECAST PERIOD WITH THE EXCEPTION OF POSSIBLE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY TO THE NORTHEAST OF THE DFW AREA...IN NORTHEAST TEXAS AND ACROSS THE RED RIVER INTO SOUTHERN OKLAHOMA. RAIN CHANCES WILL DECREASE FROM THERE TO THE SOUTHWEST SO WE WILL OPT TO JUST MENTION CB AFTER 20Z AT AREA TAF SITES. CHANCES WILL DIMINISH AFTER SUNSET. WINDS WILL BE LIGHT VARIABLE TODAY BECOMING SOUTH TONIGHT. 42 && .DISCUSSION... 404 AM CDT... H5 HEIGHTS CONTINUE TO FALL OVER NORTH TEXAS AS UPPER LEVEL RIDGE WEAKENS AND RETROGRADES WESTWARD. THIS OVERALL MORE ZONAL PATTERN WILL CONTINUE THRU THE WEEK...WITH IMPULSING PASSING TO OUR NORTH IN THE WESTERLY FLOW ALONG THE TOP OF THE RIDGE. THE RIDGE WILL EVENTUALLY REESTABLISH ITSELF OVER THE SOUTHEASTERN STATES AND BEGIN TO STRENGTHEN SOMEWHAT BY FRIDAY. MODELS VARY IN THE PATTERN AFTER THIS POINT...WITH THE GFS AND ECMWF KEEPING THE BROAD RIDGE OVER THE SOUTH...AND THE DGEX DIGGING A DEEP TROUGH OVER THE SAME AREA. THE FORMER SOLUTION SEEMS MORE REASONABLE GIVEN THE TYPICAL SUMMER PATTERN. THE GFS ALSO SHOWS A TUTT LOW APPROACHING THE LOWER TX COAST ON DAY 7. SHORTWAVE CURRENTLY LOCATED IN THE NORTHERN TX PANHANDLE WILL ROUND THE EASTERN PERIPHERY OF THE H5 RIDGE AND WILL AFFECT NORTH TX LATER TODAY. MODELS ARE IN GENERAL CONSENSUS THAT THERE IS A GOOD CHANCE FOR SOME PRECIP OVER THE EASTERN TWO-THIRDS OF NORTH TX...ESPECIALLY IN THE NORTHEAST CLOSER TO THE UPPER LEVEL FORCING. NUMEROUS OUTFLOW BOUNDARIES FROM YESTERDAYS THUNDERSTORMS REMAIN SCATTERED AROUND THE CWA...AND EXPECT STORMS TO FIRE ON THESE AS SOON AS CONVECTIVE TEMPS ARE REACHED THIS AFTERNOON. PRECIP TOTALS WILL ONCE AGAIN BE HIT AND MISS WITHOUT A CENTRAL FOCUSING MECHANISM. HOWEVER...WITH PW VALUES FORECASTED AT OVER TWO INCHES THIS AFTERNOON AND VERY SLOW STORM MOTIONS EXPECTED...HAVE INCLUDED A MENTION OF HEAVY RAIN IN THE ZONES. PRECIP CHANCES WILL END WEST TO EAST EARLY THURSDAY MORNING...WITH CHANCES LINGERING IN THE EAST ON FRIDAY. LARGE POSITIVELY TILTED TROUGH WILL ROTATE INTO THE PACIFIC NW ON FRIDAY...ALLOWING THE UPPER RIDGE TO RE-CENTER ITSELF TO OUR EAST. AS THIS OCCURS...A SURFACE CYCLONE WILL DEEPEN OFF THE LEE OF THE ROCKIES. THE GFS BRINGS A COOL FRONT DOWN TO THE RED RIVER IN THE SUNDAY-MONDAY TIME FRAME...BUT NEVER BRINGS IT VERY FAR INTO NORTH TX. THE DGEX...HOWEVER...BRINGS THE FRONT THRU ALL OF THE CWA BY SUNDAY MORNING. FOR NOW...TEND TO AGREE WITH HPC GUIDANCE AND THE ECMWF WHICH SUGGEST THE FRONT WILL MAKE IT ABOUT MIDWAY THRU THE CWA BEFORE STALLING OUT. IF IT DOES MAKE IT INTO THE CWA...THE FRONT WILL OFFER ANOTHER FOCUS FOR CONVECTION THRU MIDWEEK. TEMPERATURE FORECASTS FOR THE NEXT FEW DAYS WERE TRICKY GIVEN THE AMOUNT OF PRECIP AND CLOUD COVER GENERATED BY THE MODELS...BUT HIGH TEMPERATURES SHOULD COOL OFF SLIGHTLY INTO THE MID TO UPPER 90S GIVEN THE INCREASING MOISTURE. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 96 77 98 79 / 40 20 10 10 WACO, TX 98 78 99 79 / 20 10 10 10 PARIS, TX 92 72 93 74 / 60 40 20 20 DENTON, TX 97 76 97 77 / 50 30 10 10 MCKINNEY, TX 96 74 96 76 / 50 30 20 10 DALLAS, TX 98 78 98 79 / 40 30 10 10 TERRELL, TX 96 76 96 76 / 40 30 20 10 CORSICANA, TX 96 75 96 76 / 30 20 20 10 TEMPLE, TX 99 75 98 76 / 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 443 AM CDT WED AUG 23 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 443 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT...ESPECIALLY THIS AFTERNOON AND EVENING OVER THE NORTHEAST HALF OF THE REGION. THE MAIN THREAT FROM THESE STORMS IS FROM ISOLATED DAMAGING DOWNBURST WINDS. AND WITH THEIR VERY SLOW MOVEMENT...SOME OF THE STORMS COULD PRODUCE LOCALIZED VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER EASTERN PORTIONS THURSDAY THROUGH SATURDAY. SUNDAY AND MONDAY WILL SEE THUNDERSTORM CHANCES OVER ALL THE REGION BUT BY TUESDAY...THEY WILL BE CONFINED TO SOUTHERN PORTIONS. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE NORTHEAST HALF OF NORTH TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 257 PM CDT WED AUG 23 2006 TXZ106-107-232030- DELTA-HOPKINS- 257 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN DELTA COUNTY NORTH CENTRAL HOPKINS COUNTY AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COOPER...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3341 9580 3326 9585 3315 9570 3330 9554
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT WED AUG 23 2006 TXZ102-232045- WISE- 309 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... WISE COUNTY AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF BRIDGEPORT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3320 9777 3315 9783 3306 9765 3314 9761
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT WED AUG 23 2006 TXZ105-232045- HUNT- 311 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUNT COUNTY AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE QUINLAN. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3300 9620 3292 9624 3285 9610 3294 9605
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT WED AUG 23 2006 TXZ107-232100- HOPKINS- 331 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HOPKINS COUNTY AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SULPHUR SPRINGS. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3331 9571 3320 9582 3309 9562 3322 9553
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT WED AUG 23 2006 TXZ117-232100- PARKER- 334 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PARKER COUNTY AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTH OF WEATHERFORD...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SPRINGTOWN. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3300 9787 3294 9788 3289 9774 3298 9763
The Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Winds in excess of 60 mph were reported.
Trees uprooted in the community of Brashear.
Large tree limbs blown down.
Large tree limbs blown down.
Ten-inch diameter tree limbs broken.
A 60 MPH wind gust was measured on the northern side of Lancaster. A hotel awning was torn off and trees and power lines were blown down in Hutchins.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528496, 5528502, 5528499, 5528500, 5528501, 5528497, 5528498.